MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; RBK PS TIBIAL INSERT SZ 2, 11MM

EXACTECH, INC. EXACTECH; RBK PS TIBIAL INSERT SZ 2, 11MM
Model Number 244-02-02
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.
 
Event or Problem Description
As reported by (b)(6), this (b)(6) y/o, male patient underwent primary total prosthetic replacement using cement of the left knee via medial parapatellar approach on (b)(6)2008.The indication for the index procedure was osteoarthritis.On (b)(6) 2017, approximately 118 months post implantation, the patient underwent revision due to instability, osteolysis of the femur (lysisfemur), and wear of polyethylene component.Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the (b)(6); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.Total knee replacement instability is noted to occur due to surgical techniques of creating excessive flexion gaps, inadequate filling of the extension space due to the components not being thick enough, soft tissue/ligament damage, and/or injury incurred during post-op rehabilitation therapy.Musculoskeletal key, (b)(6) 2018).Treatment of instability after total knee replacement; electronic source.It is known that bone mineral density at a total knee arthroplasty will decrease within several months post implant.Bone loss density can reach about 23% within one year of the post-op period.Values are dependent on the preoperative/post-surgical mechanical alignment, and the assessment method.Loss of the bone density post-op is found to be the result of the surgical procedure, peri-operative inflammation and bone remodeling associated with postoperative alterations to the mechanical load.Gallo, j.G.(2013, september).Osteolysis around total knee arthroplasty: a review of pathogenetic mechanisms.; retrieved from https://www.Ncbi.Nlm.Nih.Gov/pmc/articles/pmc4003873/.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that revision reported was likely the result of tibial insert wear secondary to increased biomechanical stress.However, this cannot be confirmed as the component was not returned for evaluation and no additional first hand details were provided.Please note that the primary device was updated and this device is only available for use outside the usa and was coded in error.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices no information provided in the following section(s): a4, a5, and b6.The following section(s) have additional info: d4 (catalog number, serial number, exp date, and udi number) g4, g5, g7, h1, h2, h3, h4 and h7.Section h11: corrections made in the following section(s): (d1) brand name (d2) product code (see g5 below) and common device name (d4) catalog number, serial number, exp date, and udi number (g5) please note that the primary device was updated and this device is only available for use outside the usa and was coded in error.

Brand Name
EXACTECH
Common Device Name
RBK PS TIBIAL INSERT SZ 2, 11MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9709900
Report Number1038671-2020-00139
Device Sequence Number11487520
Product Code JWH
UDI-Device Identifier10885862063779
UDI-Public10885862063779
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
ADDED MANUFA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/13/2007
Device Model Number244-02-02
Device Catalogue Number264-22-11
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date05/05/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR